Alert archive / Texas / Wind Advisories in 2022

Wind Advisory 6, NWS Brownsville, TX

February 15, 20225 counties in Texas

NWS Brownsville, TX issued this wind advisory at Feb 15, 2022, 2:36 PM CST for 5 counties in Texas. It took effect at Feb 16, 2022, 9:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 15, 2022, 2:36 PM CST (20:36 UTC)
In effect from
Feb 16, 2022, 9:00 AM CST
Expired
Feb 16, 2022, 9:00 PM CST
In force
12 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 8.6 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2022-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2022-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -84 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
893 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-84 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

480 
WWUS74 KBRO 152036
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
236 PM CST Tue Feb 15 2022

TXZ251-254>257-351-161000-
/O.NEW.KBRO.WI.Y.0006.220216T1500Z-220217T0000Z/
Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Willacy-
Coastal Cameron-Coastal Kenedy-
Including the cities of Sarita, Raymondville, Brownsville, 
Harlingen, Port Mansfield, Port Isabel, South Padre Island, 
Laguna Heights, and Laguna Vista
236 PM CST Tue Feb 15 2022

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST WEDNESDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Kenedy, Willacy, and Cameron Counties.

* WHEN...From 9 AM to 6 PM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Mejia
3 follow-up statements
647 
WWUS74 KBRO 160904
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
304 AM CST Wed Feb 16 2022

TXZ253-353-161800-
/O.EXA.KBRO.WI.Y.0006.220216T1500Z-220217T0000Z/
Southern Hidalgo-Northern Hidalgo-
Including the cities of McAllen, Edinburg, Pharr, Mission, 
Weslaco, and San Manuel
304 AM CST Wed Feb 16 2022

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Hidalgo County.

* WHEN...From 9 AM this morning to 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ251-254>257-351-161800-
/O.CON.KBRO.WI.Y.0006.220216T1500Z-220217T0000Z/
Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Willacy-
Coastal Cameron-Coastal Kenedy-
Including the cities of Sarita, Raymondville, Brownsville, 
Harlingen, Port Mansfield, Port Isabel, South Padre Island, 
Laguna Heights, and Laguna Vista
304 AM CST Wed Feb 16 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CST THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Kenedy, Willacy, and Cameron Counties.

* WHEN...From 9 AM this morning to 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
035 
WWUS74 KBRO 161726
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
1126 AM CST Wed Feb 16 2022

TXZ250-170130-
/O.EXB.KBRO.WI.Y.0006.000000T0000Z-220217T0300Z/
Brooks-
Including the city of Falfurrias
1126 AM CST Wed Feb 16 2022

...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 40 mph.

* WHERE...Brooks County.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Move light and moderate weight items...such as patio
furniture...empty trash cans...and portable basketball
posts...indoors.

&&

$$

TXZ251-253>257-351-353-170130-
/O.EXT.KBRO.WI.Y.0006.000000T0000Z-220217T0300Z/
Inland Kenedy-Southern Hidalgo-Inland Willacy-Inland Cameron-
Coastal Willacy-Coastal Cameron-Coastal Kenedy-Northern Hidalgo-
Including the cities of Sarita, McAllen, Edinburg, Pharr, 
Mission, Weslaco, Raymondville, Brownsville, Harlingen, 
Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, 
Laguna Vista, and San Manuel
1126 AM CST Wed Feb 16 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts 40 to 50 mph.

* WHERE...Kenedy, Willacy, Cameron, and Hidalgo Counties.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Move light and moderate weight items...such as patio
furniture...empty trash cans...and portable basketball
posts...indoors.

&&

$$

Castillo
586 
WWUS74 KBRO 170305
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
905 PM CST Wed Feb 16 2022

TXZ250-251-253>257-351-353-170415-
/O.EXP.KBRO.WI.Y.0006.000000T0000Z-220217T0300Z/
Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy-
Inland Cameron-Coastal Willacy-Coastal Cameron-Coastal Kenedy-
Northern Hidalgo-
Including the cities of Falfurrias, Sarita, McAllen, Edinburg, 
Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, 
Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, 
Laguna Vista, and San Manuel
905 PM CST Wed Feb 16 2022

...WIND ADVISORY HAS EXPIRED...

Winds are slowly decreasing in strength and coverage.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Feb 15, 11:51 AM CST, 2 hours 45 minutes earlier.

Area forecast discussion, Feb 15, 11:51 AM CST, 2 hours 45 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1151 AM CST Tue Feb 15 2022

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...Breezy and gusty southeast winds will continue through
this afternoon at each of the three aerodromes, gusts between 25
and 30 knots possible. VFR will prevail through the early evening
hours. Brief, intermittent MVFR ceilings are possible after
sunset. Confidence wasn't high enough to include a prevailing MVFR
group at any of the TAF sites this evening or tonight. However,
there is slightly better confidence of MVFR ceilings developing
around or just after sunrise Thursday for a few hours. Any
ceilings that exist in the early morning hours will quickly lift
by mid-late morning as the pressure gradient further tightens,
resulting in windy southeast winds at the end of the forecast
period.

&&

.PREV DISCUSSION... /issued 510 AM CST Tue Feb 15 2022/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...An enhanced pressure gradient will produce breezy to
windy conditions at the aerodromes through the next 24 hours. VFR
will prevail during the daylight hours, but a slip into MVFR
territory cannot be ruled out beginning at sunset this evening.

PREV DISCUSSION... /issued 306 AM CST Tue Feb 15 2022/

SHORT TERM (Now through Wednesday): The mid-level flow over Deep
South Texas and the Rio Grande Valley will remain zonal during the
period. Synoptically, this will not support any significant
precipitation for the BRO CWFA, but a few isolated streamer showers
cannot be ruled out for portions of the Gulf of Mexico waters on
Wednesday. Meanwhile, at the surface, high pressure over the Gulf of
Mexico will interact with low pressure over the Central Plains to
intensify the pressure gradient. This will result in breezy
conditions today and even stronger winds tomorrow. A Wind Advisory
may therefore be needed for the central and eastern portions of the
BRO CWFA on Wednesday. The persistent onshore flow through the
period will push high temperatures to near normal levels today and
above normal levels for Wednesday.

LONG TERM (Wednesday Night through Monday): Low pressure across
the Southern Plains ejects northeast into the Great Lakes as a
cold front dives south across Texas by Thursday afternoon. High
pressure strengthens and a reinforcing frontal boundary arrives
Thursday night into Friday morning. As high pressure shifts east,
a weak inverted trough of low pressure and increasing moisture
round the southern edge of the ridge, potentially coupling with a
500mb shortwave late Sunday into Monday, bringing back light POPs
along the lower Texas coast, generally offshore. Another round of
low pressure across the Southern Plains strengthens the pressure
gradient and increases winds again on Monday.

Despite the northerly wind shift on Thursday, expect temperatures
to likely climb into the 80s across Deep South Texas, with the
bulk of any CAA arriving Thursday night. There will be a 35 to 40
degree drop from highs Thursday afternoon to lows Friday morning,
with most locations in the low to mid 40s. Temperatures slowly
recover through the weekend, with near normal highs on Sunday and
80s returning on Monday.

A Fire Danger Statement may be needed Thursday behind the initial
wind shift, with dewpoints dipping into the low 20s, dropping RH
values into the teens, and 20 foot wind speeds near 15 mph during
the afternoon.

Conditions may need to be monitored Wednesday night into Thursday
for sea fog along the lower Texas coast, with cooler water
temperatures and steady breezy to windy southeasterly winds.

MARINE (Now through Wednesday): Buoy 42020 reported south-southeast
winds around 18 knots gusting to around 21 knots with seas slightly
over 3.5 feet with a period of 5 seconds at 150 CST/750 UTC.
Increasing winds and building seas will occur along the Lower Texas
Coast during the period due to an intensifying pressure gradient
over the western Gulf of Mexico. Small Craft Exercise Caution will
be needed today, with Small Craft Advisory becoming certain tonight
through Wednesday as the winds and seas reach Advisory criteria and
persist.

Wednesday Night through Monday: The pressure gradient begins to
weaken Wednesday night into Thursday as a cold front approaches.
Elevated seas and potential Gale force gusts slowly subside and
diminish through Thursday morning before northerly winds increase
and build seas once again into the weekend. Gale Warnings or Small
Craft Advisories will likely already be in effect, with SCAs
continuing into Friday night. SCEC to SCA may return on Monday
with breezy southeasterly winds as the pressure gradient
strengthens again.

FIRE WEATHER...Drought conditions have returned to Zapata, Jim
Hogg, and Starr counties, with primarily cured fuels across all of
Deep South Texas. Windy conditions on Wednesday will create
erratic fire behavior and rapid growth or spread, despite relative
humidity values remaining generally above any Fire Danger
criteria. On Thursday, a front will arrive and drop relative
humidity values into the teens, well within Fire Warning criteria,
however the winds are expected to diminish to near or below
criteria by that time. While no fire weather products are
currently in effect, conditions on Wednesday and Thursday could
pose an elevated wildfire threat. Burning of any kind should be
avoided.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  72  60  75  63 /   0  10  10   0
BROWNSVILLE          75  63  78  67 /   0   0  10   0
HARLINGEN            74  60  78  64 /   0   0  10   0
MCALLEN              76  60  83  62 /   0   0   0   0
RIO GRANDE CITY      78  58  88  60 /   0   0   0   0
SOUTH PADRE ISLAND   68  64  70  66 /   0  10  10   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

This product is also available on the web at:
https://weather.gov/rgv

Aviation...67-Mejia
Hazardous weather outlook, Feb 15, 4:20 AM CST, 10 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
420 AM CST Tue Feb 15 2022

TXZ248>257-351-353-161200-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
420 AM CST Tue Feb 15 2022

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

There is a Moderate Risk of rip currents at the beaches of South
Padre Island and at Boca Chica Beach.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

An elevated risk of rip currents is possible at the local beaches
through the entire period.

A Wind Advisory may be needed for the central and eastern portions
of Deep South Texas and the Rio Grande Valley Wednesday through
Wednesday night.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-161200-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
420 AM CST Tue Feb 15 2022

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

Small Craft Advisories may be needed along the Lower Texas Coast
tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Additional Small Craft Advisories may be needed along the Lower
Texas Coast Wednesday through Friday and again on Monday. A Gale
Warning cannot be ruled out for Wednesday night and then again
Thursday night through Friday morning.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation will not be needed.

In the hours before

Special weather statement, Feb 15, 12:20 PM CST, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Brownsville TX
1220 PM CST Tue Feb 15 2022

TXZ248>257-351-353-160000-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
Including the cities of Zapata, Hebbronville, Falfurrias, Sarita,
Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission,
Weslaco, Raymondville, Brownsville, Harlingen, Port Mansfield,
Port Isabel, South Padre Island, Laguna Heights, Laguna Vista,
and San Manuel
1220 PM CST Tue Feb 15 2022

...STRONG AND GUSTY SOUTHEAST WINDS WILL IMPACT PORTIONS OF DEEP
SOUTH TEXAS THROUGH THIS AFTERNOON...

The latest surface observations from across much Deep South Texas
indicate that strong and gusty southeasterly winds have developed.
Sustained winds of 20 to 30 mph and gusts in excess of 35 mph at
times are expected through at least 6 PM this evening. The winds
will then start to steadily decrease through the evening hours
after sunset.

Use extra caution when driving, especially if operating a high
profile vehicle in cross winds, and secure outdoor objects.

Mejia
Special weather statement, Feb 15, 12:21 PM CST, 2 hours 15 minutes before
Special Weather Statement...CORRECTED
National Weather Service Brownsville TX
1221 PM CST Tue Feb 15 2022

TXZ248>257-351-353-160000-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
Including the cities of Zapata, Hebbronville, Falfurrias, Sarita,
Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission,
Weslaco, Raymondville, Brownsville, Harlingen, Port Mansfield,
Port Isabel, South Padre Island, Laguna Heights, Laguna Vista,
and San Manuel
1221 PM CST Tue Feb 15 2022

...STRONG AND GUSTY SOUTHEAST WINDS WILL IMPACT PORTIONS OF DEEP
SOUTH TEXAS THROUGH THIS AFTERNOON...

The latest surface observations from across much of Deep South
Texas indicate that strong and gusty southeasterly winds have
developed. Sustained winds of 20 to 30 mph and gusts in excess of
35 mph at times are expected through at least 6 PM this evening.
The winds will then start to steadily decrease through the evening
hours after sunset.

Use extra caution when driving, especially if operating a high
profile vehicle in cross winds, and secure outdoor objects.

Mejia

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 2:39 PM CSTSmall Craft AdvisoryBRO54 hr

Nearby

Wind Advisories in Texas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.